Ohio, 2022Flooding in Ohio, February 3 to 4, 2022
February 3 to 4, 2022 · NWS PBZ · 8 events in 4 counties and zones
The combination of a deep, slow moving upper-level trough across the West Coast and a cold high pressure over the Midwest created the perfect setup for a Winter Storm/Ice Storm/flooding scenario in portions of the Ohio River Valley. The frontal boundary stalled across our County Warning Area and depending on which side of the frontal boundary you were you located you either saw heavy ice, snow,…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $111,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a deep, slow moving upper-level trough across the West Coast and a cold high pressure over the Midwest created the perfect setup for a Winter Storm/Ice Storm/flooding scenario in portions of the Ohio River Valley. The frontal boundary stalled across our County Warning Area and depending on which side of the frontal boundary you were you located you either saw heavy ice, snow, or rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 3, 4:43 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 3, 4:43 PM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
443 PM EST Thu Feb 3 2022
.SYNOPSIS...
A slowly moving front will result in a prolonged period of rain,
wintry mix, and snow across the region before dry conditions return
later on Friday.
&&
.NEAR TERM /THROUGH FRIDAY/...
No major changes were needed for the eve update as increasing jet
dynamics will enhance pcpn overnight. Nevertheless, parallel flow
aloft will inhibit easterly movement of the boundary and the warm
advection in that baroclinic zone will maintain the environment for
freezing rain and sleet this evening with cold advection on the sfc
shifting that threat southward. Significant ice accretion is likely
given the prolonged nature of the event.
As the boundary completes is passage overnight, a changeover to snow
will occur from northwest to southeast. Weakening dynamics and
eventual mid level dry advection wl limit snow amounts for areas from
around Pittsburgh, to south and east.
Concerning flooding, prolonged rainfall combined with snow melt and
local ice jams has swollen area creeks. Incidents of minor flooding
have been covered with an overnight area flood warning for areas
along and south of I 70.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
By Friday night, sfc high pressure will begin to build in wake of
the departing winter storm. Widespread wintry activity will have
cleared to the east, however, an approaching trough axis with very
cold 850mb air in the dendritic growth zone (DGZ) moving from the
Great Lakes into the Upper Ohio Valley may result in shallow
unorganized and light snow showers through the night, particularly in
the ridges where upsloping will contribute to the lift needed to
squeeze out some dendrites.
Not looking at much additional snow accumulation... in fact, QPF
output from model guidance is essentially NIL at this point, but have
a hard time believing we'll be completely dry given the cold and
nearly saturated boundary layer in the DGZ.
The remainder of the weekend looks cold and dry as mid-level ridging
moves overhead. Both Saturday and Sunday morning will likely start
off in the single digits, and perhaps even a few degrees colder if
the sky manages to clear out (more likely Sunday morning). Highs on
Saturday will be in the 20s, with 30s expect on Sunday thanks to
modest warm advection ahead of the next trough digging across the
Upper Midwest.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The upcoming work week looks a bit more active as broad longwave
troughing becomes established across the eastern half of the CONUS.
POPs will thus be shortwave dependant and temperature at seasonable
levels.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
Widespread IFR restrictions and a wintry mix of precipitations can
be expected tonight. Expect improvement to MVFR on Friday following a
transition to snow.
.Outlook...
Restrictions are psbl again Fri night/Sat with an upr trough.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Winter Storm Warning until 10 AM EST Friday for PAZ007>009-013>015-
020-021-029-031.
Winter Weather Advisory until 10 AM EST Friday for PAZ016-022-023-
073>076.
Flood Watch until 1 AM EST Friday for PAZ029-031-075.
OH...Winter Storm Warning until 10 AM EST Friday for OHZ039>041-048>050-
057>059-068-069.
Flood Watch until 1 AM EST Friday for OHZ059-068-069.
WV...Winter Storm Warning until 10 AM EST Friday for WVZ001>004-012.
Winter Weather Advisory until 10 AM EST Friday for WVZ021-509>514.
Flood Watch until 1 AM EST Friday for WVZ002>004-012-021-509>514.
&&Hazardous weather outlook, Feb 3, 3:40 AM EST, 15 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
340 AM EST Thu Feb 3 2022
PAZ016-022-023-073-074-076-040845-
Jefferson PA-Armstrong-Indiana-Westmoreland-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
340 AM EST Thu Feb 3 2022
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM EST FRIDAY...
This Hazardous Weather Outlook is for western Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ039>041-048-PAZ007>009-013-040845-
Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest-
Lawrence-
340 AM EST Thu Feb 3 2022
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania and southwest Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ049-050-057-058-PAZ014-015-020-021-WVZ001-040845-
Harrison-Jefferson OH-Muskingum-Guernsey-Butler-Clarion-Beaver-
Allegheny-Hancock-
340 AM EST Thu Feb 3 2022
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania and northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
PAZ075-WVZ021-509>514-040845-
Fayette-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
340 AM EST Thu Feb 3 2022
...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH LATE
TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM EST FRIDAY...
This Hazardous Weather Outlook is for southwest Pennsylvania and
northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ059-068-069-PAZ029-031-WVZ002>004-012-040845-
Belmont-Noble-Monroe-Washington-Greene-Brooke-Ohio-Marshall-Wetzel-
340 AM EST Thu Feb 3 2022
...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH LATE
TONIGHT...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, and northern West Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Feb 3, 3:57 PM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
357 PM EST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM FREEZING RAIN 3 NW NEW CASTLE 41.03N 80.39W
02/03/2022 M0.20 INCH LAWRENCE PA PUBLIC
0.20 INCHES OF ICE ACCRETION IN NEW CASTLE,
PA.
0216 PM FREEZING RAIN 10 SE BARKEYVILLE 41.10N 79.85W
02/03/2022 M0.01 INCH BUTLER PA PUBLIC
GLAZE OF ICE IN HILLIARDS, PA.
0303 PM FREEZING RAIN NEW BRIGHTON 40.74N 80.31W
02/03/2022 M0.01 INCH BEAVER PA PUBLIC
GLAZE OF ICE IN BRIGHTON TOWNSHIP.
&&Local storm report, Feb 3, 4:42 PM EST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
442 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FREEZING RAIN 6 N CLAYSVILLE 40.21N 80.41W
02/03/2022 M0.12 INCH WASHINGTON PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ2201381
07Local storm report, Feb 3, 5:50 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FLOOD 2 SW CONNELLSVILLE 40.00N 79.62W
02/03/2022 FAYETTE PA PUBLIC
SEVERAL CREEKS OUT OF BANKS IN DUNBAR
TOWNSHIP, FAYETTE CO.
&&Local storm report, Feb 3, 5:56 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FREEZING RAIN MARS 40.70N 80.01W
02/03/2022 M0.01 INCH BUTLER PA PUBLIC
FREEZING RAIN BEGINNING IN MARS, GLAZE OF
ICE.
0529 PM FREEZING RAIN PROSPECT 40.90N 80.05W
02/03/2022 M0.01 INCH BUTLER PA PUBLIC
ICE IN PROSPECT, PA.
0542 PM FREEZING RAIN FRANKLIN PARK 40.59N 80.10W
02/03/2022 M0.01 INCH ALLEGHENY PA PUBLIC
GLAZE OF ICE IN FRANKLIN PARK, FZRA HAS
BEGUN.
&&Local storm report, Feb 3, 6:58 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM FREEZING RAIN 2 NW CANONSBURG 40.28N 80.21W
02/03/2022 M0.01 INCH WASHINGTON PA NWS EMPLOYEE
GLAZE OF ICE, FZRA HAS BEGUN IN MUSE, PA.
0626 PM FREEZING RAIN BROOKVILLE 41.16N 79.08W
02/03/2022 M0.01 INCH JEFFERSON PA PUBLIC
FZRA HAS BEGUN, GLAZE OF ICE.
0626 PM FREEZING RAIN KENNEDY TOWNSHIP 40.48N 80.10W
02/03/2022 M0.01 INCH ALLEGHENY PA NWS EMPLOYEE
GLAZE OF ICE IN KENNEDY, FZRA HAS BEGUN.
&&Local storm report, Feb 3, 7:00 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 PM EST THU FEB 03 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FREEZING RAIN 1 N CARNOT-MOON 40.53N 80.22W
02/03/2022 M0.10 INCH ALLEGHENY PA OFFICIAL NWS OBS
&&
EVENT NUMBER PBZ2201382
07Flood, Guernsey
- When
- February 3, 7:22 PM EST to 10:23 PM EST
- Where
- Guernsey County, 0.53 mi E of Pleasant City to 1.14 mi N of Pleasant City
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.900, -81.540
Heavy rain caused a portion of SR 146 to close due to high water.
Flood, Noble
- When
- February 3, 7:51 PM EST to 10:51 PM EST
- Where
- Noble County, 0.53 mi E of Caldwell to 0.05 mi ESE of Olive Green
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 39.750, -81.510
Heavy rain caused several roads throughout the county to close due to flooding.
Flood, Noble
- When
- February 3, 11:00 PM EST to February 4, 1:00 AM EST
- Where
- Noble County, 1.48 mi SSE of Road Fork to 1.41 mi ESE of Road Fork
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.650, -81.310
Heavy rain caused a portion of SR260 to be closed due to flooding.
Flood, Monroe
- When
- February 4, 12:00 AM EST to 2:00 AM EST
- Where
- Monroe County, 0.87 mi SE of Cline to 0.31 mi NNW of Rinard Mills
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.590, -81.160
Heavy rain caused a portion of SR26 to close due to flooding.
Flood, Noble
- When
- February 4, 12:00 AM EST to 2:00 AM EST
- Where
- Noble County, 0.87 mi SW of Harrietsville to 0.67 mi WSW of Harrietsville
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.620, -81.360
Heavy rain caused the area by SR564 and SR145 to close due to flooding.
Flood, Monroe
- When
- February 4, 1:00 AM EST to 4:00 AM EST
- Where
- Monroe County, 0.79 mi NNE of Decker to 0.7 mi N of Decker
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.761, -81.195
Heavy rain caused SR78 to close due to flooding and debris on the roadway.
Flood, Noble
- When
- February 4, 1:00 AM EST to 6:00 AM EST
- Where
- Noble County, 1.27 mi ESE of Caldwell to 0.13 mi ESE of Caldwell
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.740, -81.500
Heavy rain caused SR5664 to close between SR78 and SR145 due to flooding.
Flood, Muskingum
- When
- February 4, 10:50 AM EST to 3:50 PM EST
- Where
- Muskingum County, 0.76 mi E of North Zanesville to 0.69 mi ENE of North Zanesville
- Cause
- Ice Jam
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 39.980, -81.986
Heavy rain caused an Ice Jam Flood that resulted in the Muskingum backing up and flooding into homes along Riverside Airport road.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, February 3 to 4, 20221 death · 8 injured · EF2 · 14 events
- Ice Storm and Winter Storm in Tennessee, February 3 to 4, 20221 death · $180,000 · 15 events
- Flooding in West Virginia, February 3 to 5, 20221 death · $31,000 · 17 events
- Flash Flooding and Damaging Winds in Alabama, February 3, 2022$200,000 · 52 kt wind · 17 events
- Winter Storm in Vermont, February 3 to 4, 2022$100,000 · 16 events
- Flooding in Pennsylvania, February 3 to 4, 2022$77,000 · 7 events
- Winter Weather in West Virginia, February 3 to 4, 202240 events
- Winter Storm in Pennsylvania, February 3 to 4, 20224 injured · 4 events
- Flash Flooding and Damaging Winds in Mississippi, February 3, 2022$37,000 · 50 kt wind · 6 events
- Flooding in Ohio, February 3 to 6, 2022$24,000 · 13 events
- Flash Flooding in Louisiana, February 3, 2022$30,000 · 6 events
- Ice Storm and Cold in Texas, February 3 to 5, 202228 events